Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 110, NWS Springfield, MO

June 18, 2007Cedar County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 18, 2007, 8:47 PM CDT for Cedar County, Missouri. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2007, 8:47 PM CDT (01:47 UTC)
Expired
Jun 19, 2007, 8:00 AM CDT
In force
11 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:30 PM CDTFLASH FLOODStockton, MOWARD ROAD IN STOCKTON CLOSED DUE TO FLOODING.
Jun 19, 2:22 AM CDTFLASH FLOOD4 Ssw Stockton, MO1674 ROAD AT 1425 ROAD FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 190151
FFWSGF
MOC039-190700-
/X.NEW.KSGF.FF.W.0110.070619T0147Z-070619T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 200 AM CDT.

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CEDAR 
  COUNTY. RADAR ESTIMATES THAT BETWEEN TWO AND THREE INCHES OF RAIN 
  HAS FALLEN BETWEEN EL DORADO SPRINGS AND FILLEY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  EL DORADO SPRINGS AND STOCKTON.

AN ADDITIONAL INCH OF RAINFALL WILL BE POSSIBLE THROUGH 10 PM OVER 
SOUTHERN CEDAR COUNTY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 3790 9388 3766 9363 3758 9363 3758 9393
      3769 9407 3789 9407

$$

SCHAUMANN
4 follow-up statements
000 
WGUS73 KSGF 190432
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 PM CDT MON JUN 18 2007

MOC039-190700-
/X.CON.KSGF.FF.W.0110.000000T0000Z-070619T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-
1127 PM CDT MON JUN 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR CEDAR
COUNTY...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE EXCESSIVE RAINFALL 
THAT OCCURRED MONDAY EVENING WAS PRODUCING FLASH FLOODING ON SEVERAL 
COUNTY ROADS. RADAR ESTIMATED THAT ONE AND A HALF TO THREE INCHES OF 
RAIN HAD FALLEN ACROSS MUCH OF CEDAR COUNTY SINCE EARLY MONDAY 
EVENING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.  WARD 
ROAD IN STOCKTON WAS CLOSED DUE TO FLOODING. SEVERAL COUNTY ROADS 
AND LOW WATER CROSSINGS WILL BE AFFECTED...ESPECIALLY IN THE FILLEY 
AND WAGONER AREAS. 

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3790 9388 3766 9363 3758 9363 3758 9393
      3769 9407 3789 9407

$$
000 
WGUS53 KSGF 190643
FFWSGF
MOC039-191300-
/X.EXT.KSGF.FF.W.0110.000000T0000Z-070619T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 AM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 AM CDT.

* AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL HAS     
  OCCURRED IN THE SINCE MIDNIGHT...ADDING TO THE EXCESSIVE RAINFALL  
  RECEIVED MONDAY EVENING. AS A RESULT...FLASH FLOODING CONTINUES    
  ALONG SEVERAL COUNTY ROADS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  EL DORADO SPRINGS AND STOCKTON.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3790 9388 3766 9363 3758 9363 3758 9393
      3769 9407 3789 9407

$$

GAGAN
000 
WGUS73 KSGF 190951
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 AM CDT TUE JUN 19 2007

MOC039-191300-
/X.CON.KSGF.FF.W.0110.000000T0000Z-070619T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-
449 AM CDT TUE JUN 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR CEDAR
COUNTY...

AT 447 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
EXCESSIVE RAINFALL FROM YESTERDAY EVENING AND EARLIER THIS MORNING 
WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. SEVERAL ROADS 
IN CEDAR COUNTY REMAIN FLOODED...INCLUDING 1674 ROAD AT 1425 ROAD 
SOUTH OF STOCKTON. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...EL DORADO 
SPRINGS AND STOCKTON.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3790 9388 3766 9363 3758 9363 3758 9393
      3769 9407 3789 9407

$$

GAGAN
000 
WGUS73 KSGF 191254
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 AM CDT TUE JUN 19 2007

MOC039-191304-
/X.EXP.KSGF.FF.W.0110.000000T0000Z-070619T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-
754 AM CDT TUE JUN 19 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM CDT FOR CEDAR
COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3790 9388 3766 9363 3758 9363 3758 9393
      3769 9407 3789 9407

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:45 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 18, 6:45 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT MON JUN 18 2007

.UPDATE...
MID LEVEL SHEAR AXIS WAS MAKING ITS ACROSS THE OZARKS AT LATE
AFTERNOON WHILE A FRONT WAS SAGGING SOUTH ACROSS NORTHERN KANSAS AND
MISSOURI. CONVECTION WAS FOCUSED EAST OF THE SHEAR AXIS AND NEAR THE
FRONT. THE ACTIVITY ACROSS NORTHERN AND CENTRAL MISSOURI CLOSER TO
THE FRONT WAS ALSO SUPPORTED BY A SHORTWAVE SWINGING INTO IOWA
ANOTHER POSSIBLE VORTICITY MAXIMUM MOVING OUT OF NORTHEAST KANSAS.
SOME UNCERTAINTY REMAINS TO HOW CONVECTION WILL EVOLVE THIS EVENING
BUT IT APPEARS THE ACTIVITY WILL BE FOCUSED ACROSS CENTRAL MISSOURI
AS THE VORTICITY MAXIMUM TRACKS EAST. STILL SOME CHANCE THAT
ISOLATED SEVERE MAY DEVELOP ACROSS CENTRAL MISSOURI AS DEEP LAYERED
SHEAR GRADUALLY INCREASES. ALSO OF CONCERN IS LOCALIZED FLOODING
ACROSS CENTRAL MISSOURI WHERE TRAINING OF THE STORMS IS POSSIBLE.
HOWEVER LOSS OF DAYTIME HEATING AND RESULTING
STABILIZATION...NEGATIVE VORTICITY ADVECTION IN THE WAKE OF THE
DEPARTING SHEAR AXIS...AND MID LEVEL WARM AIR ADVECTION WILL BE
INHIBITING FACTORS TO MORE ROBUST CONVECTION. WILL ADJUST RAIN
CHANCES TO HIGHLIGHT CENTRAL MISSOURI AND DECEASE THEM A BIT
ELSEWHERE.

FOSTER

&&

.DISCUSSION...

NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS PERSISTED ACROSS MUCH
OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY.  THESE
ACTIVE CONDITIONS WERE IN RESPONSE TO THE PASSAGE OF A WEAK UPPER
LEVEL SHEAR AXIS COMBINED WITH AN AIRMASS LOADED IN MOISTURE
CONTENT.  A COLD FRONT IS EXPECTED TO APPROACH THE REGION
TONIGHT...AND THE INITIAL FORECAST CHALLENGE IN THIS AFTERNOONS
ANALYSIS WAS DETERMINING PRECIP CHANCES ASSOCIATED WITH THIS FRONT
DURING THE 1ST PERIOD (TONIGHT).

THE NEXT CHALLENGE WAS DETERMINING SEVERE POTENTIAL FOR THIS
EVENING.  A DECENT SIGNAL EXISTS WITHIN THE 12Z GFS SOLUTION THAT
WOULD SUGGEST A POSSIBILITY OF ORGANIZED CONVECTION OVER EASTERN
KANSAS AND WESTERN MISSOURI.  THE WRF ON THE OTHER HAND WOULD KEEP
STORMS IN CHECK.

SHORT TERM (TONIGHT - WEDNESDAY NIGHT)...
BETWEEN THE UPPER LEVEL DISTURBANCE AND THE FRONTAL SYSTEM PUSHING
THROUGH TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL
MISSOURI...CATEGORICAL POPS WILL BE NEEDED ALONG AND EAST OF HIGHWAY
65.  AS A MATTER OF FACT...ILL BE GOING 100 POPS OVER A GOOD
PORTION OF THE EASTERN OZARKS WITHIN THE FIRST PERIOD.  THE MORE
DIFFICULT PRECIP FORECAST EXISTS OUT WEST WHERE MODELS DIFFER WITH
HOW THE FRONT IS HANDLED IN THIS AREA.

THE GFS SHOWS STRONG LOW LEVEL CONVERGENCE ALONG THE FRONT AND
PUSHES IT THROUGH SOUTHEAST KANSAS BY AROUND 6Z...WHICH WOULD
SUGGEST HIGH CHANCES FOR ADDITIONAL RAINFALL IN THESE AREAS.
MEANWHILE THE WRF SHOWS THE WESTERN FLANK OF THE FRONT HANGING UP
ACROSS NORTHERN KANSAS...WHICH GRADUALLY SHIFTS THE FRONT THROUGH
DURING THE MORNING HOURS TUESDAY.  THIS WOULD YIELD LITTLE
CONVERGENCE AND LOW END CHANCES FOR ADDITIONAL RAIN.  HERES WHATS
HAPPENING WITH THE WRF AND WHY ITS LOW LEVEL PROGS ARE OFF.

12Z WRF 500MB HEIGHT MODEL INITIALIZATIONS SHOW A STRONG WAKE HIGH
ACROSS OKLAHOMA AND EVEN INTO KANSAS BEHIND THIS MORNINGS OKLAHOMA
CONVECTIVE CLUSTER.  THE MODEL IS WAY OVERDONE WITH THIS WAKE HIGH
AND FORCING THE FRONT TO BECOME HUNG UP ACROSS NORTHERN KANSAS.
THIS SOLUTION SHOULD BE DISREGARDED FOR TONIGHTS PRECIP CHANCES
ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...PARTICULARLY THE JOPLIN AREA.  TV METS SHOULD LEAN
TONIGHTS FORECAST WITH THE WETTER GFS...WITH CONDITIONS DRYING OUT
DURING THE EARLY MORNING HOURS.

FOR TUESDAY...DESPITE THE MODELS PROVIDING SOUTHERN MISSOURI WITH
NEAR ZERO CHANCES FOR RAIN...I THINK LINGERING SHOWERS WILL EXIST IN
RESPONSE TO THE FRONT NOT PUSHING ALL THE WAY INTO NORTHERN
ARKANSAS...ESPECIALLY NEAR THE WEST PLAINS AREA.  WILL TAKE A SECOND
LOOK AT THIS PRIOR TO ISSUANCE TIME...BUT I MAY BE KEEPING A 20 - 30
PERCENT POP ALONG HIGHWAY 60 AND SOUTH FOR TUESDAY MORNING.
OTHERWISE DRY AIR ADVECTS IN BY THE AFTERNOON PERIOD.  THIS SHOULD
SUPPRESS ANY SHOWERS FOR THE REMAINDER OF THE DAY...AND SHOULD BE A
GOOD DAY TO GET AFTERNOON JOBS ACCOMPLISHED.  BY TUESDAY NIGHT INTO
WEDNESDAY...A CONVECTIVE COMPLEX WILL LIKELY OCCUR OVER THE
PLAINS.  WILL NEED TO MONITOR THIS SYSTEM AS IT MAY IMPACT SE KANSAS
AND WESTERN MISSOURI WEDNESDAY MORNING.  FOR THE REST OF
WEDNESDAY...MUCH WILL DEPEND ON THIS SYSTEM AND IF IT CAN LAY OUT
BOUNDARIES THAT ACT AS FOCI DURING THE AFTERNOON.  THESE SMALL
DETAILS WILL BECOME EASIER FORECASTED WITH TIME.

LONG TERM (THURSDAY - SUNDAY)...
HEADING INTO WEEKS END...MEDIUM RANGE MODELS SUGGEST THAT THE
SUMMERTIME RIDGE WILL HAVE STRENGTHENED ACROSS THE DESERT
SOUTHWEST...WHILE MEAN TROUGHING EXISTS TO THE EAST.  THIS WILL
PROVIDE A NORTHWEST FLOW REGIME OVER THE NATIONS MID
SECTION...POTENTIALLY ALLOWING FOR A SERIES OF SHORTWAVE
DISTURBANCES TO IMPACT EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS.

TIMING THESE DISTURBANCES ROUNDING THE PERIPHERY OF THE SUMMERTIME
RIDGE IS ALWAYS A CHALLENGE 4-7 DAYS OUT.  THIS SCENARIO WILL NEED
TO BE FINED TUNED AS WE BECOME CLOSER TO WEEKS END...BUT ULTIMATELY
I CAN NOT RULE OUT THUNDERSTORMS IN ANY PERIOD DURING THIS TIME
FRAME.  WHAT WE DO KNOW IS THAT TEMPERATURES ARE GOING TO TREND
WARMER.  AS A MATTER OF FACT...90 DEGREE TEMPERATURES ARE A GOOD BET
BY THURSDAY AND FRIDAY.  LOCATIONS THAT EXPERIENCE MORE AFTERNOON
CLOUD COVER AND PRECIPITATION WILL LIKELY REMAIN IN THE 80S.

TEMPERATURES COULD INCREASE INTO THE MID 90S SUNDAY AND EARLY NEXT
WEEK.  BOTH THE GFS AND THE ECMWF SHOW THE SUMMERTIME RIDGE FOLDING
OVER INTO THE CENTRAL AND EASTERN PLAINS.  THIS SCENARIO WOULD ALSO
OFFER MORE OF A DRY FORECAST...BUT WERE ALSO TALKING ABOUT DAYS 7
AND 8.  ITS CERTAINLY POSSIBLE MODELS COULD TREND IN EITHER
DIRECTION...WITH STRENGTHENING THE RIDGE EVEN FURTHER...OR CONFINING
IT TO THE SOUTHERN ROCKIES AND HIGH PLAINS.

CRAMER

&&

.AVIATION...
EXTENSIVE CLOUD COVER AND SCATTERED SHOWERS WILL REMAIN ACROSS THE
AREA THOUGH TONIGHT. AREAS OF MVFR CEILINGS WILL LIKELY DEVELOP
OVERNIGHT ALONG WITH LIGHT FOG. SOUTHERLY WINDS WILL CONTINUE AHEAD
OF AN APPROACHING FRONT THEN SHIFT TO THE NORTH AND NORTHEAST EARLY
TUESDAY AS THE FRONT PASSES TO THE SOUTH. CLOUDS WILL GRADUALLY
DECREASE TUESDAY MORNING LEADING TO VFR CONDITIONS.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Jun 18, 8:00 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT MON JUN 18 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS
  OF 60  MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND HEAVY
  RAIN LEADING TO LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS THE OUTLOOK
  AREA...BUT BE MOST CONCENTRATED NORTH OF A LINE FROM PITTSBURG
  KANSAS TO WEST PLAINS.

  DISCUSSION:

  AN UNSTABLE AND VERY MOIST AIRMASS WILL INTERACT WITH AN
  APPROACHING COLD FRONT TO PRODUCE SCATTERED THUNDERSTORMS TONIGHT.
  A FEW OF THESE STORMS MAY BECOME SEVERE...AS WIND SHEAR
  INCREASES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE DAY TUESDAY AS A
 COLD FRONT EXITS THE REGION. ADDITIONAL THUNDERSTORMS ARE
 POSSIBLE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS OVERNIGHT
 TUESDAY...AS A WEAK UPPER LEVEL DISTURBANCE DROPS THROUGH THE
 AREA. ADDITIONAL SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT
 THROUGH THE WORK WEEK AND INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER/FOSTER

In the hours before

Special weather statement, Jun 18, 3:24 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT MON JUN 18 2007

MOZ103-182100-
STONE MO-
324 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT FOR STONE COUNTY UNTIL 400 PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE...OR 12 MILES SOUTHEAST OF AURORA...
MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

SCHAUMANN
Special weather statement, Jun 18, 4:36 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT MON JUN 18 2007

MOZ080-182215-
DALLAS MO-
436 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 515 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF FAIR GROVE...OR 13 MILES SOUTH
OF BUFFALO...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN DALLAS
COUNTY...INCLUDING THE TOWNS OF MARCH...FOOSE AND CHARITY.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

SCHAUMANN
Local storm report, Jun 18, 7:34 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FUNNEL CLOUD     1 N OZARK               37.04N 93.21W
06/18/2007                   CHRISTIAN          MO   FIRE DEPT/RESCUE

            SEVERAL REPORTS OF A FUNNEL CLOUD ON NORTH SIDE OF OZARK.

&&

JSS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:56 PM CDTSevere Thunderstorm WarningSGFCedar, Vernon64 min
Jun 18, 8:00 PM CDTFlash Flood WarningSGFVernon6 hr
Jun 18, 8:35 PM CDTSevere Thunderstorm WarningSGFDade55 min
Jun 18, 9:20 PM CDTSevere Thunderstorm WarningSGFGreene, Polk70 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.